MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STERILE 6.4MM DRILL; DRILL, BONE, POWERED

SMITH & NEPHEW, INC. STERILE 6.4MM DRILL; DRILL, BONE, POWERED
Model Number 71631035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arthroscopy (acl or other) while instrument was outside the patient the sterile 6.4mm drill broke.Delay reported less or equal than 30 minutes.It is unknown how was the procedure completed.No report of patient injury or harm was received.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Damage from misuse, excessive cleaning or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
STERILE 6.4MM DRILL
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10657178
Report Number1020279-2020-05305
Device Sequence Number14217530
Product Code DZI
UDI-Device Identifier03596010605962
UDI-Public03596010605962
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71631035
Device Catalogue Number71631035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1